| Model Number |
FM921T |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/09/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
Event or Problem Description
It was reported to aesculap ag that a cranioplate 1.5 scr.Mag.Cross l:4mm (part # fm921t) was used during a procedure performed on (b)(6) 2021.According to the complainant, during the procedure, the screw was broken.The complaint device was not returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
Additional Manufacturer Narrative
Visual investigation: 30 screws with broken off tip and deformations arrived for investigation.The broken off tips were not enclosed.Investigation was carried out visually and microscopically.All screws show damage.These are pronounced to different degrees on all screws.They are in detail: damaged threads, damaged phillips screw heads, broken screw tips and deformations.The fracture surface of the broken off tips show the typical signs of a screw that was torn off by excessive torque.The phillips heads show significant wear and deformation.Without further knowledge about the circumstances we suspect that the surgeon made some handling errors during implantation.The ifu points out to consider some points during handling and implantation.Due to the constant monitoring of the compliance with our quality standards, as matters stand, a production or material defect can most likely be excluded.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 5(10) x probability of occurrence 7(10) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.